Can obstructive jaundice be caused by lisinopril?

default
Posted on Tue, 19 Mar 2013 in Liver and Gall Bladder
Question: Can obstructive jaundice be caused by hypertensive drugs i.e. Lisinopril? My husband was diagnosed with extrapathic obstructive jaundice 2 weeks ago and after stopping this medication it has slowly resolved. Is this a coincidence or does he need to have more tests, his ultrasound did not show anything?
doctor
Answered by Dr. Mayank Bhargava 39 minutes later
Hi XXXXXXX,
Welcome to XXXXXXX forum.

Lisinopril is an ACE inhibitors and it may cause yellowness of eyes and sclera by causing cholestatic jaundice.
Cholestatis may be at level of biliary radicles in liver while it can't affect hepatic ducts, cystic duct and common bile duct.

Obstructive jaundice is caused by any any pathology which obstructs pathway draining starting from gall bladder and liver up to opening of common bile duct in second part of duodenum.
Cause of obstructive jaundice could be stones, tumors, stricture & worms in common bile duct , periampullary growth & stricture at the lower end of common bile duct.

You should consult with XXXXXXX medicine specialist / gastroenterologist and should go for thorough check up.
Although ultrasound imaging helps in cases of jaundice while its an insufficient investigation for evaluation of lower end of common bile duct.

He should also go for CT/ MRI scan abdomen along with MRCP (Magnetic resonance cholangiopancreaticography).
If any disease is suspected in these above defined investigations then he should go for ERCP for therapeutic and diagnostic purpose.

Meanwhile, he should stop Lisinopril and should take another antihypertensive from different group of medicines.
He should take normal diet including turmeric.
He should take bath 2-3 times in a day along with exposure to early morning sun light.
This will help in removal of bile pigment and bile salts from skin and helps in relieving from itching (if he has).

You can ask direct query on this URL: http://bit.ly/Dr-Mayank-Bhargava

Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Mayank Bhargava

Internal Medicine Specialist

Practicing since :2003

Answered : 1658 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Procedures
Lab Tests ,  
Medical Topics

Recent questions on  MRI

doctor1 MD

Dear sir, my wife is 36 years old she has suffering from nervous problem since from 1994. she can not walk,sit and stand more than 10 to15 min.as...

doctor1 MD

Sir, Iam 49 years old working a teacher.25 days back i fall down in badminon court. my hips dashed hardly. Here is my MRI report --- anterior wedge...

doctor1 MD

Hello, I was in a wreck in September. I was rear ended at about 60 mph. I m still having lots of back pain, especially after therapy. My pain...

doctor1 MD

Had a MRI of brain and this is what came back: No mass effect or midline shift. No intracranial hemorrhage or extraaxial fluid collections. The...

doctor1 MD

For past 12+ hours, I’ve had left side pain from left pectoral up through left shoulder and down my left arm to my hand. Sharpest pain is in...

doctor1 MD

I had a discectomy and I woke up in excruciating pain. A week later a laminectomy to stop the pain. Epidural injection,Morhine, Dilaudid , nothing...

doctor1 MD

I have been diagnosed with spondylothesis of the L5 and S1 region. I have had an mri and x-rays for my back. I had an epidural injection(2) in Nov...

Get personalised answers from verified doctor in minutes across 80+ specialties

193 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2